# SDR 2003FA0001072

- Difficulty date: October 14, 2003
- Submitted: October 14, 2003
- Operation: General aviation
- Aircraft: N7643R
- Make and model: Beech 19A
- Aircraft serial: MB435
- Aircraft time: 2,310 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Filter Element
- Part number: BA3
- Condition: Separated
- Location: Air Intake
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ENGINE LOST POWER SHORTLY AFTER TAKEOFF. FORCED LANDING RESULTED IN SUBSTANTIAL DAMAGE TO THE AIRCRAFT. INVESTIGATION FOUND PIECES OF THE AIR FILTER ELEMENT IN THE VENTURI OF THE CARBURETOR. THE FILTER ELEMENT HAD BEEN IMPROPERLY INSTALLED ALLOWING THE ENTIRE AFT END OF THE OVAL ELEMENT TO BE PINCHED BETWEEN THE FILTER SCREEN AND THE FILTER HOUSING. THIS ALLOWED ELEMENT PIECES TO BE SEPARATED AND INGESTED INTO THE CARBURETOR.
